loading page

Bullous fixed drug eruption due to Azithromycin: a rare case report
  • Aditya Jillella,
  • Sameer Uz Zaman
Aditya Jillella
Kamineni Academy of Medical Sciences and Research Centre
Author Profile
Sameer Uz Zaman
Kamineni Academy of Medical Sciences and Research Centre
Author Profile

Abstract

Fixed drug eruption (FDE) is a common type of cutaneous adverse drug reaction. It is a delayed-type of hypersensitivity reaction that occurs and recurs as lesions at the same skin site due to repeated intake of an offending drug. Drugs like ciprofloxacin, acetaminophen, fluconazole, nimesulide, and metronidazole have been reported to cause the bullous form of FDE. FDE due to azithromycin have been reported, but the bullous variant is extremely rare. We herewith describe a case of azithromycin‑induced bullous FDE; which is, to the best of our knowledge, the second such case being reported.